Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Diagnosed with interstitial Cystitis. Occurs due to stress and under pressure. What can I take prior to myelogram?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
Hello there, I was diagnosed, with interstitial Cystitis, about 25 yrs. ago, it only occurs when I am under real bad stress, and or under too much pressure from my family members etc..At the present time I am about to have back surgery, and I am going to have to have a myelogram, which requires me to stop taking the Elavil that was given to me for the bladder problem, I tried 2 nights in a row to not take the Elavil, and took lorazepan, ( which my md gave me to help me sleep for the 3 days before the surgery, Well, it did not work, I am going to urinate every 30 minutes, and really miserable. It seems that I am going to have to figure out on my own what I can take 48 hours prior to the myelogram so I can sleep, please advise, if you need any more health information, please let me know, thanks XXXXXXX .
Posted Mon, 4 Nov 2013 in Back Pain
Answered by Dr. Vaibhav Gandhi 3 hours later
Brief Answer:
You also can do contrast enhanced MRI

Detailed Answer:


I have studied your case.

For intestinal cystitis [bladder problem] you can take cimetidine or hydroxyzine, pentosan polysulfate, consulting your treating doctor.
Escitalopram can be started if you’re having anxiety before procedure.
You can start consulting your doctor.

For investigating your back with myelogram you also can do contrast enhanced MRI spine which will give better image and no need to stop any medication ,so consult with your treating doctor for that.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor